Alert archive / Iowa / Wind Chill Advisories in 2014

Wind Chill Advisory 22, NWS Des Moines, IA

December 29, 201421 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Dec 29, 2014, 3:48 AM CST for 21 counties in Iowa. It took effect at Dec 30, 2014, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2014, 3:48 AM CST (09:48 UTC)
In effect from
Dec 30, 2014, 12:00 AM CST
Expired
Dec 30, 2014, 12:00 PM CST
In force
12 hr
Issued by
NWS Des Moines, IA
All 21 counties

Black Hawk County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 115 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WWUS43 KDMX 290948
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
348 AM CST MON DEC 29 2014

...WINTER RETURNS TO IOWA...

.THE COLDEST WEATHER SINCE BEFORE THANKSGIVING WILL OVERSPREAD THE
STATE TONIGHT. HIGH PRESSURE WILL BUILD SOUTH AND RESULT IN VERY
COLD WIND CHILL VALUES TONIGHT INTO TUESDAY MORNING. SIMILAR
CONDITIONS ARE LIKELY WEDNESDAY MORNING.

IAZ004>007-015>017-023>025-033>035-044-291800-
/O.NEW.KDMX.WC.Y.0022.141230T0600Z-141230T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...
EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...DENISON
348 AM CST MON DEC 29 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY. 

* TIMING OR SHORT TERM TRENDS...COLD AIR WILL SPILL INTO THE STATE
  WITH WIND CHILLS FALLING TO NEAR 20 BELOW ZERO OR COLDER BY
  AROUND MIDNIGHT TONIGHT.

* WINDS...NORTH WINDS OF 10 TO 15 MPH ARE EXPECTED THROUGH THE
  NIGHT INTO TUESDAY MORNING.

* TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL FALL INTO THE
  SINGLE DIGITS BELOW ZERO TONIGHT. WIND CHILL VALUES WILL FALL TO
  NEAR 20 BELOW BY MIDNIGHT TONIGHT...AND ARE EXPECTED TO REMAIN
  IN THE 20 TO 25 BELOW ZERO RANGE INTO TUESDAY MORNING.

* IMPACTS...THESE LOW WIND CHILL VALUES WILL RESULT IN POSSIBLE
  FROST BITE TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
MS DEC 14
6 follow-up statements
649 
WWUS43 KDMX 291550
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
950 AM CST MON DEC 29 2014

...WIND CHILL ADVISORY ACROSS NORTH CENTRAL TO NORTHWESTERN IOWA
TONIGHT...

.COLD AIR...WITH SUB-ZERO TEMPERATURES...WILL BE MOVING INTO IOWA
FROM THE NORTH TONIGHT. WINDS WILL BLOW AT 10 TO 15 MPH...LEADING
TO ADVISORY CRITERIA WIND CHILL VALUES ACROSS OUR NORTH.

IAZ004>007-015>017-023>025-033>035-044-301800-
/O.CON.KDMX.WC.Y.0022.141230T0600Z-141230T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...
EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...DENISON
950 AM CST MON DEC 29 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST TUESDAY...

* TIMING OR SHORT TERM TRENDS...WIND CHILLS ARE EXPECTED TO REACH
  MINUS 20 BY MIDNIGHT TONIGHT ACROSS NORTH CENTRAL TO
  NORTHWESTERN IOWA...FALLING TO MINUS 25 BY SUNRISE TUESDAY
  MORNING.

* WINDS...NORTH TO NORTHWEST AT 10 TO 15 MPH THROUGH NOON
  TUESDAY.

* TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL BE IN THE
  SINGLE DIGITS BELOW ZERO. WIND CHILLS WILL REACH MINUS 20 TO
  MINUS 25 DEGREES.

* IMPACTS...FROSTBITE WILL BE POSSIBLE TO EXPOSED SKIN WITHIN 30
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KOTENBERG
405 
WWUS43 KDMX 292152
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
352 PM CST MON DEC 29 2014

...WIND CHILL ADVISORY ACROSS NORTH CENTRAL TO NORTHWESTERN IOWA
TONIGHT...

.COLD AIR...WITH SUB-ZERO TEMPERATURES...WILL BE MOVING INTO IOWA
FROM THE NORTH TONIGHT. WINDS WILL BLOW AT 10 TO 15 MPH...LEADING
TO ADVISORY CRITERIA WIND CHILL VALUES ACROSS OUR NORTH.

IAZ026>028-036>039-300600-
/O.EXA.KDMX.WC.Y.0022.141230T0600Z-141230T1800Z/
FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
INCLUDING THE CITIES OF...HAMPTON...PARKERSBURG...CLARKSVILLE...
SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS
352 PM CST MON DEC 29 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY. 

* TIMING OR SHORT TERM TRENDS...WIND CHILLS ARE EXPECTED TO 
  REACH MINUS 20 BY MIDNIGHT TONIGHT ACROSS NORTH CENTRAL TO 
  NORTHWESTERN IOWA...FALLING TO MINUS 25 BY SUNRISE TUESDAY 
  MORNING. 

* WINDS...NORTH TO NORTHWEST AT 10 TO 15 MPH THROUGH NOON 
  TUESDAY. 

* TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL BE IN THE 
  SINGLE DIGITS BELOW ZERO. WIND CHILLS WILL REACH MINUS 20 TO 
  MINUS 25 DEGREES. 

* IMPACTS...FROSTBITE WILL BE POSSIBLE TO EXPOSED SKIN WITHIN 30 
  MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

IAZ004>007-015>017-023>025-033>035-044-300600-
/O.CON.KDMX.WC.Y.0022.141230T0600Z-141230T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...
EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...DENISON
352 PM CST MON DEC 29 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST TUESDAY...

* TIMING OR SHORT TERM TRENDS...WIND CHILLS ARE EXPECTED TO 
  REACH MINUS 20 BY MIDNIGHT TONIGHT ACROSS NORTH CENTRAL TO 
  NORTHWESTERN IOWA...FALLING TO MINUS 25 BY SUNRISE TUESDAY 
  MORNING. 

* WINDS...NORTH TO NORTHWEST AT 10 TO 15 MPH THROUGH NOON 
  TUESDAY. 

* TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL BE IN THE 
  SINGLE DIGITS BELOW ZERO. WIND CHILLS WILL REACH MINUS 20 TO 
  MINUS 25 DEGREES. 

* IMPACTS...FROSTBITE WILL BE POSSIBLE TO EXPOSED SKIN WITHIN 30 
  MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KOTENBERG
324 
WWUS43 KDMX 300309
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
909 PM CST MON DEC 29 2014

...WIND CHILL ADVISORY ACROSS NORTH CENTRAL TO NORTHWESTERN IOWA
TONIGHT...

.COLD AIR...WITH SUB-ZERO TEMPERATURES...WILL BE MOVING INTO IOWA
FROM THE NORTH TONIGHT. WINDS WILL REMAIN AT 10 TO 15 MPH
OVERNIGHT...LEADING TO BITTER COLD WIND CHILL VALUES ACROSS OUR
NORTH THROUGH MIDDAY TUESDAY.

IAZ004>007-015>017-023>028-033>039-044-301115-
/O.CON.KDMX.WC.Y.0022.141230T0600Z-141230T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON
909 PM CST MON DEC 29 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST TUESDAY...

* SHORT TERM TRENDS...WIND CHILLS ARE EXPECTED TO REACH 15 BELOW
  BY MIDNIGHT TONIGHT ACROSS NORTH CENTRAL TO NORTHWESTERN IOWA...
  FALLING TO MINUS 25 BY SUNRISE TUESDAY MORNING.

* WINDS...NORTH TO NORTHWEST AT 10 TO 15 MPH THROUGH NOON 
  TUESDAY. 

* TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL BE IN THE 
  SINGLE DIGITS BELOW ZERO. WIND CHILLS WILL REACH MINUS 20 TO 
  MINUS 25 DEGREES. 

* IMPACTS...FROSTBITE WILL BE POSSIBLE TO EXPOSED SKIN WITHIN 30 
  MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

REV
297 
WWUS43 KDMX 300941
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
341 AM CST TUE DEC 30 2014

.COLD AIR...WITH SUB-ZERO TEMPERATURES...HAS OVERSPREAD MOST OF
THE AREA THIS MORNING. WINDS WILL REMAIN AT 8 TO 15 MPH THROUGH
THE MORNING HOURS...LEADING TO BITTER COLD WIND CHILL VALUES
ACROSS OUR NORTH THROUGH MIDDAY TODAY.

IAZ004>007-015>017-023>028-033>039-044-301800-
/O.CON.KDMX.WC.Y.0022.000000T0000Z-141230T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON
341 AM CST TUE DEC 30 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* SHORT TERM TRENDS...WIND CHILLS ARE IN THE 20 TO 25 BELOW ZERO
  RANGE ACROSS NORTHWEST AND NORTH CENTRAL IOWA. LITTLE CHANGE IS
  EXPECTED THROUGH MID MORNING.

* WINDS...NORTH TO NORTHWEST AT 8 TO 15 MPH THROUGH NOON TODAY.

* TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL BE IN THE
  SINGLE DIGITS BELOW ZERO. WIND CHILLS WILL REACH MINUS 20 TO
  NEARLY MINUS 30 DEGREES.

* IMPACTS...FROSTBITE WILL BE POSSIBLE TO EXPOSED SKIN WITHIN 30 
  MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
136 
WWUS43 KDMX 301546
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
946 AM CST TUE DEC 30 2014

.TEMPERATURES TO REMAIN NEAR TO BELOW ZERO THROUGH THE NOON HOUR
ACROSS NORTH CENTRAL AND NORTHWEST IOWA. WITH WIND SPEEDS ALSO TO
REMAIN IN THE 7 TO 13 MPH RANGE...WIND CHILL ADVISORY CRITERIA
VALUES WILL CONTINUE.

IAZ004>007-015>017-023>028-033>039-044-301800-
/O.CON.KDMX.WC.Y.0022.000000T0000Z-141230T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON
946 AM CST TUE DEC 30 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* SHORT TERM TRENDS...WIND CHILLS ARE IN THE 20 TO 25 BELOW ZERO
  RANGE ACROSS NORTHWEST AND NORTH CENTRAL IOWA. LITTLE CHANGE IS
  EXPECTED THROUGH NOON TODAY.

* WINDS...NORTH TO NORTHWEST AT 8 TO 15 MPH THROUGH NOON TODAY.

* TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL BE IN THE 
  SINGLE DIGITS BELOW ZERO. WIND CHILLS WILL REACH MINUS 20 TO 
  NEARLY MINUS 30 DEGREES. 

* IMPACTS...FROSTBITE WILL BE POSSIBLE TO EXPOSED SKIN WITHIN 30 
  MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
510 
WWUS43 KDMX 301753
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1153 AM CST TUE DEC 30 2014

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

.WIND CHILL VALUES WILL WARM TO THE MINUS 10 TO MINUS 19 DEGREE
RANGE ACROSS NORTH CENTRAL TO NORTHWESTERN IOWA...THUS PLACING
THESE LOCATIONS OUT OF WIND CHILL ADVISORY CRITERIA.

IAZ004>007-015>017-023>028-033>039-044-301900-
/O.EXP.KDMX.WC.Y.0022.000000T0000Z-141230T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON
1153 AM CST TUE DEC 30 2014

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

WIND CHILL VALUES WILL WARM TO THE MINUS 10 TO MINUS 19 DEGREE
RANGE ACROSS NORTH CENTRAL TO NORTHWESTERN IOWA...THUS PLACING
THESE LOCATIONS OUT OF WIND CHILL ADVISORY CRITERIA.

$$

KOTENBERG

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Dec 28, 11:38 PM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Dec 28, 11:38 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1138 PM CST SUN DEC 28 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 331 PM CST SUN DEC 28 2014

MAIN CONCERN WILL BE PRECIP TRENDS THROUGH THE PERIOD. LONG WAVE
TROUGH CONTINUES TO MATURE OVER THE WRN CONUS WITH ONLY MINOR SHORT
WAVES DRIFTING THROUGH THE CENTRAL PLAINS BETWEEN STRONGER SRN AND
NRN STREAMS. THESE FEATURES HAVE INDUCED SOMEWHAT WEAK KINEMATIC
FORCING WHICH IS EXPECTED TO SPREAD INTO IA OVERNIGHT. MID LEVEL
FORCING AND MAINLY VIRGA SHOULD REACH WELL ACROSS NRN IA BY 06Z.
HOWEVER DRIER AIR BELOW 3KM WILL LIMIT WHAT REACHES THE
GROUND...MAINLY TO W CENTRAL SECTIONS. OMEGA AND QG FORCING MAX WILL
ATTEMPT TO PRODUCE HIGHER RATES ALONG THE MO RIVER NEAR OMAHA...BUT
MOISTURE WILL BE A LIMITING FACTOR. LIFT IS FAIRLY WEAK...BUT WITH
MAX UPWARD VERTICAL MOTION NEAR THE DENDRITIC GROWTH ZONE THIS HAS
ENHANCED SNOW RATIOS SOMEWHAT INTO THE UPPER TEENS. WEAK LIFT AND
RESULTANT LOW QPF AMOUNTS WILL NOT MAKE THIS TOO SIGNIFICANT
HOWEVER. TEMPS WILL BE RELATIVELY FLAT TONIGHT WITH INCREASING
CLOUDINESS. INITIAL SURFACE PRESSURE TROUGH/WIND SHIFT WILL SAG
SOUTHWARD THROUGH IA...BUT ACTUAL ARCTIC BOUNDARY WILL REMAIN
JUST NORTH OF IA THROUGH 12Z.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 331 PM CST SUN DEC 28 2014

EXPECT PRECIPITATION TO BE ONGOING FOR BEGINNING OF PERIOD IN THE
WEST. BEST FORCING WILL BE BETWEEN 12-18Z...AND HAVE KEPT HIGHEST
POPS WITHIN THIS TIME. FORCING WILL REMAIN RELATIVELY WEAK
HOWEVER...AND HAVE KEPT TOTALS AROUND AN INCH. BEST FORCING WILL
BE ACROSS THE SOUTHWEST CORNER OF IOWA...AND HAVE KEPT POPS
CONFINED TO THIS AREA...THOUGH MODELS CONTINUE TO ATTEMPT TO
PRODUCE PRECIPITATION FURTHER NORTH. HAVE CONCERNS WITH EXTENT OF
MOISTURE ACROSS THE NORTH AS VERY LARGE AREA OF HIGH PRESSURE
PUSHES INTO AREA. THIS WILL ALSO HELP TO LIMIT DURATION OF
SNOWFALL...AND MAY HAVE HELD ONTO POPS TOO LONG MONDAY.

AREA OF HIGH PRESSURE WILL THEN PUSH SOUTH THROUGH
NE/KS...DOMINATING WEATHER THROUGH MID WEEK. CONDITIONS WILL BE
DRY...HOWEVER VERY COLD AIR WILL SPILL OVER THE AREA. WITH HIGH
PUSHING IN MONDAY...WILL SEE GENERALLY STEADY TEMPERATURES IN THE
NORTH AND TEMPERATURES DROPPING QUICKLY THROUGH THE LATE
AFTERNOON. COLD TEMPERATURES WILL REMAIN THROUGH TUESDAY NIGHT
BEFORE HIGH PULLS EAST AND SURFACE WINDS RETURN TO
SOUTHERLY...HELPING TO BRING A SLIGHT WARM UP.
OVERALL...TEMPERATURES WILL BE 10 DEGREE OR MORE BELOW NORMAL
THROUGH WEDNESDAY. MAIN CONCERN WILL BE WITH OVERNIGHT LOWS AND
WIND CHILL VALUES. WINDS WILL REMAIN STRONGER WITH CENTER OF HIGH
WELL TO THE WEST. WINDS MAY HELP TO KEEP TEMPERATURES FROM
DROPPING TO COLD OVERNIGHT...THOUGH HAVE KEPT TEMPERATURES BELOW
ZERO MONDAY NIGHT AND TUESDAY NIGHT ACROSS AREAS WITH SNOW IN THE
NORTH. WITH COLD TEMPERATURES AND WINDS NEAR 10KTS...WILL SEE
BITTERLY COLD WINDCHILL VALUES...ESPECIALLY IN THE NORTH. WILL
LIKELY NEED A WIND CHILL ADVISORY ACROSS THE NORTH MONDAY NIGHT
AND POSSIBLY TUESDAY NIGHT. HOWEVER...WILL LEAVE FOR FUTURE SHIFTS
TO FINE TUNE LOW TEMPERATURES AND WINDS AS A SHIFT IN THE TRACK
OF THE HIGH WOULD IMPACT CURRENT FORECAST.

COLD WILL BE RELATIVELY SHORT LIVED AS LOW LIFTS OUT FOR END OF
THE PERIOD...TEMPERATURES WILL WARM...RETURNING TO NEAR NORMAL
FOR END OF WEEK AND BEGINNING OF THE NEW YEAR.
HOWEVER...TEMPERATURES WILL REMAIN GENERALLY NEAR OR BELOW
FREEZING. MODELS CONTINUE TO BE IN POOR AGREEMENT WITH NEXT LOW
PRESSURE SYSTEM FOR END OF PERIOD. MODELS HAVE COME INTO BETTER
AGREEMENT WITH EVOLUTION OF SYSTEM...THOUGH TIMING REMAINS
INCONSISTENT. LOW PRESSURE SYSTEM IS EXPECTED TO LIFT NORTHEAST
FROM FOUR CORNERS REGION. GFS IS MUCH FASTER WITH SYSTEM...LIFTING
LOW THROUGH MISSOURI BY SATURDAY. ECMWF IS SLOWER AND FURTHER
SOUTH...BRINGING SYSTEM INTO SOUTHERN MISSOURI AND NORTHERN
ARKANSAS BY SUNDAY. HAVE TRENDED FORECAST TOWARDS GFS WITH
PRECIPITATION CHANCES BEGINNING FRIDAY...AS THIS HAS BEEN A
SLIGHTLY MORE CONSISTENT WITH HANDLING OF SYSTEM. HOWEVER...MAIN
CONCERN WILL BE WITH HOW QUICKLY HIGH DEPARTS...AS THIS MAY SLOW
PROGRESSION OF LOW OR PUSH IT FURTHER SOUTH...CLOSER TO ECMWF
SOLUTION. THIS SYSTEM WILL NEED TO BE MONITORED...ESPECIALLY GIVEN
MODEL INCONSISTENCIES AND POSSIBILITY FOR ACCUMULATING SNOWFALL.
BEYOND PERIOD...MODELS BRING IN ANOTHER SHOT OF COLD AIR FOR
REGION EARLY NEXT WEEK.

&&

.AVIATION...29/06Z
ISSUED AT 1138 PM CST SUN DEC 28 2014

LIGHT SNOW IS ATTEMPTING TO APPROACH FROM THE MISSOURI VALLEY
REGION BUT IT IS ENCOUNTERING POWERFUL DRY AIR IN THE LOWER
LEVELS...WHICH HAS ALSO ERODED ALL LOW CLOUDS OUT OF OUR FORECAST
AREA. IT APPEARS THAT VFR CONDITIONS WILL PREVAIL THROUGH THE REST
OF THE NIGHT...AND PROBABLY THROUGH THE TAF PERIOD AT THE EASTERN
TERMINALS. AT FOD/DSM HIGH RESOLUTION MODELS AND FORECAST
SOUNDINGS CONTINUE TO INDICATE THE POTENTIAL FOR LOW CIGS DURING
THE DAY ON MONDAY...AND HAVE ADVERTISED MVFR IN THE 06Z TAFS BUT
THERE IS SOME UNCERTAINTY REGARDING THE CIG HEIGHTS. THE -SN AND
LOWER CLOUDS SHOULD BLOW OUT LATE MONDAY AS NORTHERLY BREEZES
STRENGTHEN AND THE DRY AIR REASSERTS ITSELF...ALLOWING FOR A
RETURN OF VFR CONDITIONS BY MONDAY NIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SMALL
LONG TERM...AWB
AVIATION...LEE
Hazardous weather outlook, Dec 28, 3:57 AM CST, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
357 AM CST SUN DEC 28 2014

IAZ004>007-015>017-023>028-033>039-291200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
357 AM CST SUN DEC 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MUCH COLDER AIR WILL OVER SPREAD THE AREA TUESDAY AND WEDNESDAY
WITH THE THREAT OF WIND CHILLS OF 20 TO 25 BELOW BOTH TUESDAY AND
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ044>050-057>062-070>075-081>086-092>097-291200-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
357 AM CST SUN DEC 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.